Ask a doctor

Kenalog Injection Site is Now Raised?

Is it possible for an indent from a kenalog injection fill in too much? That is what happened to me. Now the area is raised and looks like a lump. It has been over a 3 years. I had the injection to remove Artefill overfill. When the indent occured it looked like the Artefill was gone. When the indent filled back in, it stil looked raised. It because of there is still some Artefill?

Doctor Answers (3)

REmoving Artefill from the lips

+1

Kenalog cannot remove Artefill. I have had success removing Artefill from the lips and this procedure can provide longterm improvement.

Raffy Karamanoukian MD FACS

Los Angeles


Los Angeles Plastic Surgeon
5.0 out of 5 stars 53 reviews

Persistent lump after kenalog injection to treat artefill over fill

+1

Kenalog can decrease any swelling, inflammation or can cause soft tissue atrophy where injected. That may have decreased the fullness from the Artefill over injection. However Artefill has permanent microspheres that stay in the tissue. Your own collagen grows around the beads which may have caused the area to plump up again.  That is why it is important to never over treat with this product.  The only way to remove artefill is to surgically excise it which is often not a practical or acceptable solution.

Marialyn Sardo, MD
La Jolla Plastic Surgeon
5.0 out of 5 stars 3 reviews

Site raised after Kenalog injection

+1

Artefill is a permanent filler and an injection of Kenalog to a treated area would not remove it.  The only method to remove Artefill would be to do so surgically.  Kenalog could potentially help to reduce the amount of inflammation caused from the Artefill, but it wold not remove the Artefill.  

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.